Alert archive / Wyoming / High Wind Watches in 2016

High Wind Watch 3, NWS Cheyenne, WY

January 27, 20164 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Jan 27, 2016, 2:11 AM MST for 4 counties in Wyoming. It took effect at Jan 28, 2016, 9:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 27, 2016, 2:11 AM MST (09:11 UTC)
In effect from
Jan 28, 2016, 9:00 PM MST
Expired
Jan 28, 2016, 1:35 AM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 9.2 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2016-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2016-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2684 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

635 
WWUS75 KCYS 270911
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
211 AM MST WED JAN 27 2016

...STRONG WINDS POSSIBLE THURSDAY NIGHT AND FRIDAY ACROSS
TYPICALLY WIND PRONE LOCATIONS OF SOUTHEAST WYOMING...

.WITH A STRENGTHENING PRESSURE GRADIENT AND INCREASING WINDS ALOFT
...WINDS MAY EXCEED HIGH WIND CRITERIA THURSDAY NIGHT AND FRIDAY
ACROSS TYPICALLY WIND PRONE LOCATIONS LIKE ARLINGTON...BORDEAUX
AND VEDAUWOO. 

WYZ106-110-116-117-280000-
/O.NEW.KCYS.HW.A.0003.160129T0400Z-160130T0100Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
211 AM MST WED JAN 27 2016

...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
AFTERNOON. 

* TIMING...9 PM THURSDAY THROUGH 6 PM FRIDAY.

* WINDS...WEST WIND 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...MAINLY TO TRAVEL...ESPECIALLY THOSE ON NORTH-SOUTH
  ORIENTED ROADWAYS. THIS INCLUDES INTERSTATES 25 AND 80 WHERE THE
  POTENTIAL FOR BLOWOVERS WILL BE POSSIBLE WITH LIGHTWEIGHT AND
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

RUBIN
2 follow-up statements
045 
WWUS75 KCYS 271901
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1201 PM MST WED JAN 27 2016

...STRONG WINDS POSSIBLE THURSDAY NIGHT THROUGH FRIDAY NIGHT 
ACROSS TYPICALLY WIND PRONE LOCATIONS OF SOUTHEAST WYOMING...

.A STRENGTHENING PRESSURE GRADIENT MAY CREATE STRONG WINDS 
AT TIMES THURSDAY NIGHT THROUGH FRIDAY NIGHT ACROSS TYPICALLY
WIND PRONE LOCATIONS LIKE ARLINGTON...BORDEAUX AND VEDAUWOO. THE
STRONGEST WINDS APPEAR THEY WILL OCCUR THURSDAY NIGHT INTO FRIDAY
MORNING...THEN AGAIN FRIDAY NIGHT.

WYZ106-110-116-117-281100-
/O.EXT.KCYS.HW.A.0003.160129T0400Z-160130T1300Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
1201 PM MST WED JAN 27 2016

...HIGH WIND WATCH NOW IN EFFECT FROM THURSDAY EVENING THROUGH
LATE FRIDAY NIGHT...

* TIMING...9 PM THURSDAY THROUGH 12 AM SATURDAY.

* WINDS...WEST WIND 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...MAINLY TO TRAVEL...ESPECIALLY THOSE ON NORTH-SOUTH 
  ORIENTED ROADWAYS. THIS INCLUDES INTERSTATES 25 AND 80 WHERE 
  THE POTENTIAL FOR BLOWOVERS WILL BE POSSIBLE WITH LIGHTWEIGHT 
  AND HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
077 
WWUS75 KCYS 280835
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
135 AM MST THU JAN 28 2016

...STRONG WINDS EXPECTED TONIGHT THROUGH FRIDAY NIGHT ACROSS
TYPICALLY WIND PRONE LOCATIONS OF SOUTHEAST WYOMING...

.A STRENGTHENING PRESSURE GRADIENT WILL CREATE STRONG WINDS AT
TIMES TONIGHT THROUGH FRIDAY NIGHT ACROSS TYPICALLY WIND PRONE
LOCATIONS LIKE ARLINGTON...BORDEAUX AND VEDAUWOO. THE STRONGEST
WINDS WILL OCCUR THURSDAY NIGHT INTO FRIDAY MORNING...THEN AGAIN
FRIDAY NIGHT.

WYZ106-110-116-117-290000-
/O.UPG.KCYS.HW.A.0003.160129T0400Z-160130T1300Z/
/O.NEW.KCYS.HW.W.0003.160129T0400Z-160130T1300Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
135 AM MST THU JAN 28 2016

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MST
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...9 PM TONIGHT THROUGH 6 AM SATURDAY.

* WINDS...WEST WIND 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...MAINLY TO TRAVEL...ESPECIALLY THOSE ON NORTH-SOUTH 
  ORIENTED ROADWAYS. THIS INCLUDES INTERSTATES 25 AND 80 WHERE 
  THE POTENTIAL FOR BLOWOVERS WILL BE POSSIBLE WITH LIGHTWEIGHT 
  AND HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

RUBIN

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 26, 4:19 PM MST, 9 hours 52 minutes earlier.

Area forecast discussion, Jan 26, 4:19 PM MST, 9 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
419 PM MST TUE JAN 26 2016

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 220 PM MST TUE JAN 26 2016

FORECAST CHALLENGES IN THE SHORT TERM DEAL WITH TEMPERATURES
MAINLY. LOOKING AT A DRY AND WARM FORECAST...TURNING WINDY.

CURRENTLY...PRETTY NICE DAY OUT ACROSS SOUTHEAST WYOMING AND
NEBRASKA PANHANDLE TODAY WITH MOSTLY SUNNY SKIES AND DRY
CONDITIONS. TEMPERATURES AT 1PM THIS AFTERNOON IN THE 20S OUT WEST
WITH MID 30S OBSERVED IN THE PANHANDLE. WINDS REMAIN ELEVATED OUT
BY ARLINGTON THIS AFTERNOON WITH ROUGHLY 13MB PRESSURE GRADIENT
DIFFERENCE BETWEEN CRAIG AND CASPER. LATEST WYDOT WEBCAMS
CONTINUES TO SHOW SOME DRIFTING SNOW ACROSS I80 OUT BY
ARLINGTON...SO WILL KEEP THE PATCHY BLOWING SNOW GOING IN WYZ110.

PRETTY NICE DAYS UPCOMING WEDNESDAY AND THURSDAY AS WE STAY IN
NORTHWEST DRY FLOW. 700MB TEMPERATURES TO -2C WEDNESDAY
AFTERNOON...THEN 0 TO +1C THURSDAY. SHOULD SEE SOME PRETTY NICE
AFTERNOON TEMPERATURES. HIGH WEDNESDAY IN THE MID TO UPPER 40S
ACROSS OUR EASTERN ZONES. THURSDAY SHOULD BE A LITTLE WARMER WITH
LOW TO MID 50S EXPECTED.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 220 PM MST TUE JAN 26 2016

FORECAST DIFFICULTIES THIS PERIOD WILL DEAL INITIALLY WITH WINDS
THEN TRANSITION TO POTENTIAL WINTER-LIKE WEATHER LATE IN THE
WEEKEND INTO EARLY NEXT WEEK. FRIDAY WILL STILL BE PRETTY MILD
EAST OF THE MTNS BUT AN UPPER TROF MOVING EAST OVER THE NORTHERN
PLAINS WILL ENHANCE THE SURFACE PRESSURE GRADIENT WHILE FAST MID
LEVEL WINDS EXIST. 700MB WIND SPEEDS OVER THE LARAMIE RANGE AND
NORTHERN CARBON COUNTY EASE A BIT FRIDAY MORNING BUT INCREASE TO
50 TO 65 KNOTS LATE FRIDAY AFTERNOON INTO SAT MORNING BEFORE
EASING. LOOKING PRETTY GOOD FOR A HIGH WIND EVENT IN THE WIND
PRONE AREAS FOR THIS TIME. A SURFACE COLD FRONT WILL SINK SOUTH
ACROSS THE CWA SATURDAY MORNING WHICH WILL REDUCE THE SURFACE
WINDS AS THEY ACQUIRE A MORE NORTHERLY COMPONENT. OTHERWISE SOME
SNOW SHOWERS SHOULD INCREASE OVER THE HIGHER MTNS LATE SAT AND
SATURDAY NIGHT AS MOISTURE INCREASES FROM THE WEST AND RIDES UP
THE FACING SLOPES.

ATTENTION THEN WILL FOCUS ON PRECIPITATION THAT LOOKS TO SPREAD
EAST ACROSS THE CWA SATURDAY AS RIPPLES OF ENERGY WITHING A GOOD
MOISTURE FLOW OVERRIDE SURFACE UPSLOPE FLOW. MODELS DIFFER
SOMEWHAT WITH THE GFS BRINGING ONE DECENT SHORTWAVE ACROSS
SATURDAY NIGHT THEN DRYING THINGS OUT FOR SUNDAY INTO MONDAY.
AFTER THAT THE NEXT SYSTEM SPREADS SIGNIFICANT SNOW BACK ACROSS
THE CWA LATE MONDAY THROUGH TUESDAY AS A SURFACE AND UPPER LOW
WRAP UP OVER EASTERN COLORADO AND PROCEEDS SLOWLY EAST. EC NOT
DEPICTING THIS LULL AND PRODUCES A LONGER TERM SNOW EVENT SATURDAY
NIGHT INTO TUESDAY. EITHER WAY A DECENT WINTER-LIKE STORM LOOKS TO
AFFECT THE CWA WITH JUST THE TIMING THE MAIN DIFFICULTY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 419 PM MST TUE JAN 26 2016

VFR CONDITIONS ARE EXPECTED FOR ALL TERMINALS THROUGH THE PERIOD
WITH HIGH CLOUDS MOVING SOUTH OVER THE AREA. BREEZY CONDITIONS MAY
PERSIST OVERNIGHT AT KRWL AND KCYS...WITH GUSTY NORTHWEST WINDS
BECOMING MORE WIDESPREAD ACROSS THE FORECAST AREA THROUGH
WEDNESDAY MORNING. GUSTS OF 20 TO 30 KTS WILL BE COMMON THROUGH
MUCH OF WEDNESDAY.

&&

.FIRE WEATHER...
ISSUED AT 220 PM MST TUE JAN 26 2016

FIRE WEATHER CONCERNS LIKELY MINIMAL OVER THE NEXT WEEK WITH SNOW
ON THE GROUND AND COOL TEMPERATURES. WE ARE GOING TO SEE AN
INCREASE IN WINDS THOUGH BEGINNING THURSDAY AFTERNOON AND
PERSISTING INTO SATURDAY AHEAD OF ANOTHER PACIFIC LOW PRESSURE
SYSTEM. FORTUNATELY...AFTERNOON HUMIDITIES STAY WELL ABOVE
CRITICAL LEVELS WITH EXCELLENT OVERNIGHT RECOVERIES. STRONGEST
WINDS LIKELY TO OCCUR FRIDAY INTO SATURDAY WITH WIND PRONE AREAS
LIKELY SEEING 70 PLUS MPH WINDS. WIDESPREAD SNOW EVENT LOOKS TO
RETURN SATURDAY NIGHT INTO SUNDAY...PERSISTING INTO THE BEGINNING
OF NEXT WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...GCC
LONG TERM...RE
AVIATION...RJM
FIRE WEATHER...GCC
Hazardous weather outlook, Jan 26, 7:51 PM MST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
751 PM MST TUE JAN 26 2016

WYZ101>119-280300-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
751 PM MST TUE JAN 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WINDS ARE POSSIBLE LATER THIS WEEK INTO THE WEEKEND AHEAD
OF A PACIFIC STORM SYSTEM. WIND GUSTS TO 60 MPH ARE POSSIBLE IN
THE TYPICAL WIND CORRIDORS OF SOUTHEAST WYOMING INCLUDING ELK
MOUNTAIN...ARLINGTON...VEDAUWOO AND BORDEAUX. INCREASING CHANCES
OF SNOW ARE ALSO EXPECTED IN THE MOUNTAINS OF SOUTHEAST WYOMING
LATE FRIDAY THROUGH THE WEEKEND...AS WELL AS FOR AREAS TO THE EAST
ACROSS THE LOWER ELEVATIONS OF SOUTHEAST WYOMING. THERE IS THE
POTENTIAL THAT THE MOUNTAINS OF SOUTHEAST WYOMING COULD PICK UP
SEVERAL INCHES OF NEW SNOW OVER THE WEEKEND. LESSER AMOUNTS OF
SNOW ARE EXPECTED IN THE LOWER ELEVATIONS OF SOUTHEAST
WYOMING...BUT SOME IMPACTS TO HIGHWAY TRAVEL ARE POSSIBLE
SATURDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NEZ002-003-019>021-054-055-095-096-280300-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
751 PM MST TUE JAN 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

INCREASING CHANCES OF SNOW ARE EXPECTED LATE IN THE WEEKEND INTO
EARLY NEXT WEEK AS AN UPPER LEVEL LOW PRESSURE SYSTEM PASSES THE
WESTERN NEBRASKA PANHANDLE TO THE SOUTH. WHILE IT IS TOO EARLY TO
SAY WITH PRECISION HOW MUCH SNOW WILL FALL IN THE NEBRASKA
PANHANDLE...SOME IMPACTS TO HIGHWAY TRAVEL SUNDAY INTO MONDAY
ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

High Wind Watches in Wyoming, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.